Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Can steroid eye drops and nasal sprays alleviate diabetes readings ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
Can steroid eye drops and steroid nasal sprays elevate diabetes readings? I presently use both of these items and my sugars seem to be all over the map.
Posted Thu, 3 May 2012 in Diabetes
Answered by Dr. Rakhi Tayal 18 minutes later

Thanks for writing to us.

The steroid nasal sprays and eye drops though both of them are being used locally but they are well absorbed into the systemic circulation causing raised levels in the blood and producing side effects similar to those seen with systemic steroid therapy.

Glucocorticosteroids (steroids) have profound effects on glucose metabolism, particularly on postprandial hyperglycemia. The fasting blood glucose is also raised but to a lesser extent. Steroids induce a state of relative insulin resistance leading to hyperglycemia.

You need to increase your doses of anti hyperglycemia agents that you are taking in consultation with your physician.

I hope this information has been both informative and helpful for you. If there are additional concerns, I am available for your followups.
Above answer was peer-reviewed by
Follow-up: Can steroid eye drops and nasal sprays alleviate diabetes readings ? 1 hour later
Do antihyperglycemic meds refer only to Lantus or to both Lantus and Novolog?
Answered by Dr. Rakhi Tayal 7 hours later

Thanks for writing back.
Lantus and novolog both are insulins - one is short acting and the other is longer acting. Both of them need to be increased in doses to regain the control over diabetes.
Sincerely hope it will help.
Wishing you an early recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor